Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 28, 2007, 5:35 PM EDT for Goochland County, Virginia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 5:35 PM EDT (21:35 UTC)
- Expired
- Jul 28, 2007, 5:54 PM EDT
- In force
- 19 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Goochland County, VA
The radar
The Norfolk radar (KAKQ), 100 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 282135 SVRAKQ VAC075-282215- /O.NEW.KAKQ.SV.W.0113.070728T2135Z-070728T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 535 PM EDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA... * UNTIL 615 PM EDT * AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SABOT...OR ABOUT 9 MILES SOUTHEAST OF GOOCHLAND. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... SABOT BY 540 PM EDT... 6 MILES SOUTH OF OILVILLE BY 615 PM EDT... PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN WAKEFIELD AT...1...800...7 3 7...8 6 2 4. LAT...LON 3764 7786 3756 7766 3770 7765 3773 7780 $$ WAMSLEY
1 follow-up statement
000 WWUS51 KAKQ 282154 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 554 PM EDT SAT JUL 28 2007 VAC075-282204- /O.CAN.KAKQ.SV.W.0113.000000T0000Z-070728T2215Z/ GOOCHLAND VA- 554 PM EDT SAT JUL 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOOCHLAND COUNTY IS CANCELLED... PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN WAKEFIELD AT...1...800...7 3 7...8 6 2 4. LAT...LON 3764 7786 3756 7766 3770 7765 3773 7780 $$ WAMSLEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:10 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 28, 4:10 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 410 PM EDT SAT JUL 28 2007 .SYNOPSIS... A TR OF LOW PRESSURE REMAINS STATIONARY EAST OF THE MOUNTAINS TONIGHT AND SUNDAY. THE LOW WILL STRENGTHEN...AS IT TRACKS ACROSS NORTH CAROLINA ON MONDAY. BY TUESDAY...THE LOW WILL PUSH OFFSHORE...ALLOWING WEAK HIGH PRESSURE TO BUILD IN FROM THE NORTH FROM TUESDAY NIGHT INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... CURRENTLY HAVE MULTIPLE BOUNDARIES ALL OVER THE CWA...HAVE GONE WITH SCTD LATE AFTN/EVENG TSTMS FOR BULK OF THE CWA...GNRLY EXPECTING ABOUT 40% COVERAGE. ON ERN SHORE...AIRMASS IS A BIT MORE STABLE SO HAVE GONE ISOLATED THERE. SHEAR IS WEAK SO WIDESPRD SVR LOOKS UNLIKELY TONIGHT...BUT FLASH FLOODING WILL BE POSSIBLE DUE TO SLOW MOVENT OF STORMS. ISO STRG GUSTY WINDS/HAIL WILL ALSO BE POSSIBLE WITH DEEPEST CONVECTION. CONVECTION WILL WANE AFTER 02/03Z...ALTHOUGH WITH WK SFC TROUGHING...HAVE LEFT A 20% POP IN FOR OVERNIGHT. A LITTLE MORE HUMID THAN PAST FEW NIGHTS...SO LOWS WILL BE A LITTLE WARMER...MAINLY IN UPPER 60S/LWR 70S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... BETTER CHANCES FOR ORGANIZED CONVECTIVE ACTIVITY BY SUNDAY AFTN...AND ESPECIALLY ON MONDAY AS NXT SHORTWAVE ROUNDS THE BASE OF THE AMPLIFYING TROUGH. ON SUNDAY...LOW LVL FLOW WILL BE MORE SE THAN TODAY...WHICH WILL ENHANCE COVERAGE OF PRECIP BY AFTN. HAVE POPS INTO 40-50% RANGE ALL ZONES...ALONG WITH HIGHS MAINLY NEAR 90. MSTR WILL CONTINUE TO INCREASE SUN NGT/MONDAY...WITH BOTH THE GFS/NAM SHOWING A DEEPENING SFC LOW TRACKING ACRS THE CAROLINAS. HAVE GONE WITH LIKELY POPS FRO SRN ZONES/HIGH CHC NORTH ON MONDAY. SEVERE THREAT APPEARS SOMEWHAT LMTD DUE TO ONLY MODEST LOW LVL INSTABILITY WITH DEEP ELY FLOW DEVELOPING N OF THE BNDRY. THERE COULD BE SOME DECENT DIRECTIONAL SHEAR HOWEVER...SO WILL NEED TO MONITOR. TEMPS MONDAY WILL BE HELD IN THE 80S WITH AMPLE CLOUD CVR...ALTHOUGH SIDED CLOSER TO WARMER MAV NUMBERS AT THIS POINT. && .LONG TERM /TUESDAY THROUGH SATURDAY/... GFS/ECMWF BOTH DEPICT MID LEVEL TROUGHING ALIGNED ALONG THE E COAST ON TUESDAY...SHIFTING OFF THE COAST WED AND THU AS RIDGING BUILDS EASTWARD FROM THE PLAINS. HAVE CONTINUED WITH CHC POPS SOUTH/SCHC POPS NORTH TUE. AS SFC LOW TRACKS FARTHER OFFSHORE WED/THU...WITH WEAK HIGH PRESSURE TO THE NW...CONTD WITH 20-30% DIURNAL POPS IN SRN ZONES...DRY ELSEWHERE. RETURN FLOW/NXT FRONT APPROACH INTO NXT WEEKEND WITH A RETURN TO CHC POPS SAT FOR ALL ZONES. OVERALL...TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... PTCHY IFR/MVFR ERY TDA (PDS OF LIFR CIG/VSBY AT SBY)...AND PSBL MVFR IN SCTD CNVTN LATER THIS AFTN/EVE...OTRW VFR TDA. SIMILAR CONDS XPCTD TNGT THROUGH ERY NEXT WK. && .MARINE... WINDS CONTINUE OUT OF THE SOUTH INTO THE EVENING HOURS AT 10 TO 15 KTS BEFORE DECREASING LATER TONIGHT. LOOK FOR A FEW ISOLATED SHRA/TSTMS INTO THE EVENING PERIOD. SRLY FLOW WIL CONTINUE INTO EARLY NEXT WEEK (EXPCT STRONGEST WINDS LATE AFTN/EVE) BEFORE AN ENE WIND DVLPS TWRDS TUE. WILL CONTINUE WITH THOUGHTS OF WINDS BLO SCA CRITERIA THROUGH WED. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...BROWN NEAR TERM...BROWN SHORT TERM...BROWN LONG TERM...BROWN AVIATION...CY MARINE...WAMSLEY
Hazardous weather outlook, Jul 28, 10:24 AM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1024 AM EDT SAT JUL 28 2007 ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ012>017-030>032-102- VAZ048-049-060>100-291430- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1024 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS ALONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS ALONG WITH GUSTY WINDS AND SMALL HAIL ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Local storm report, Jul 28, 4:56 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL NORFOLK INTERNATIONAL A 36.90N 76.20W
07/28/2007 E0.88 INCH CITY OF NORFOLK VA PUBLIC
SEVERAL REPORTS OF NICKEL SIZE HAIL IN NEIGHBORHOODS NEAR
NORFOLK INTL AIRPORT.
&&
KCSSpecial weather statement, Jul 28, 4:57 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 457 PM EDT SAT JUL 28 2007 VAZ082-282200- CHARLES CITY VA- 457 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS MOVING THROUGH CHARLES CITY COUNTY... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS OVER CHARLES CITY COUNTY...WITH THE STRONGEST CELL OVER ROXBURY. THESE STORMS WERE MOVING EAST AROUND 5 TO 10 MPH. THE STORMS WILL REACH ROXBURY AT 505 PM EDT...ADKINS STORE AT 525 PM EDT...AND ROACHES CORNER AT 550 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IN ADDITION... RAINFALL RATES OF 1 TO 2 INCHES WITHIN AN HOUR WILL CAUSE CONSIDERABLE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HURLEY
Local storm report, Jul 28, 5:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
518 PM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL NORFOLK INTERNATIONAL A 36.90N 76.20W
07/28/2007 E0.88 INCH CITY OF NORFOLK VA TRAINED SPOTTER
NICKEL HAIL REPORTED IN OCEANVIEW SECTION OF NORFOLK
&&
KCSLocal storm report, Jul 28, 5:19 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
519 PM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL NEWPORT NEWS 37.08N 76.51W
07/28/2007 E0.75 INCH CITY OF NEWPORT NE VA TRAINED SPOTTER
REPORTED AT WOODSIDE AND DEMBIGH IN NEWPORT NEWS.
&&
KCSSpecial weather statement, Jul 28, 5:19 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 519 PM EDT SAT JUL 28 2007 MDZ022-024-025-282215- INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD- 519 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORM MOVING THROUGH EASTERN WICOMICO COUNTY... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 15 MILES WEST OF OCEAN CITY...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WHALEYVILLE AT 525 PM EDT...SHOWELL AT 610 PM EDT...BISHOP AT 615 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, Jul 28, 5:34 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 534 PM EDT SAT JUL 28 2007 VAZ082-090-091-094-282230- CHARLES CITY VA-JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-YORK VA- 534 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORM MOVING INTO EASTERN JAMES CITY COUNTY... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF QUEENS LAKE...OR ABOUT 7 MILES SOUTHWEST OF GLOUCESTER POINT...MOVING NORTHWEST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BUSCH GARDENS AT 545 PM EDT...WATER COUNTRY U.S.A. AT 550 PM EDT...CARVER GARDENS AT 555 PM EDT...YORK TERRACE AT 600 PM EDT...WILLIAMSBURG AT 605 PM EDT...CAMP PEARY AT 610 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:34 PM EDT | Severe Thunderstorm Warning | AKQ | City of Norfolk | 41 min |
| Jul 28, 5:04 PM EDT | Severe Thunderstorm Warning | AKQ | York, City of Newport News | 56 min |
| Jul 28, 5:15 PM EDT | Areal Flood Advisory | AKQ | City of Norfolk, City of Portsmouth | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.